Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 12, NWS Northern Indiana

January 28, 2012

NWS Northern Indiana issued this small craft advisory at Jan 28, 2012, 10:03 PM EST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2012, 10:03 PM EST (03:03 UTC)
Expired
Jan 30, 2012, 5:00 AM EST
In force
31 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WHUS73 KIWX 290303
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 PM EST SAT JAN 28 2012

LMZ043-046-291115-
/O.EXP.KIWX.GL.W.0007.000000T0000Z-120129T0300Z/
/O.NEW.KIWX.SC.Y.0012.120129T0303Z-120130T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1003 PM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY.
THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS...BECOMING WEST 20 TO 25 KNOTS SUNDAY WITH GUSTS TO 30 KNOTS.

* WAVES: 6 TO 10 FEET TONIGHT. 5 TO 8 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
256 
WHUS73 KIWX 290344
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EST SAT JAN 28 2012

LMZ043-046-291145-
/O.CON.KIWX.SC.Y.0012.000000T0000Z-120130T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1044 PM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... 
  BECOMING WEST 20 TO 25 KNOTS SUNDAY WITH GUSTS TO 30 KNOTS. 

* WAVES: 6 TO 10 FEET TONIGHT. 5 TO 8 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
132 
WHUS73 KIWX 290932
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 AM EST SUN JAN 29 2012

LMZ043-046-291745-
/O.CON.KIWX.SC.Y.0012.000000T0000Z-120130T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
432 AM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS: SOUTHWEST 20 TO 25 KNOTS VEERING WEST TO NORTHWEST LATER
  THIS MORNING. GUSTS TO 30 KNOTS. WEST WINDS DIMINISHING TO 10 TO
  20 KNOTS THIS EVENING. 

* WAVES: BUILDING TO 4 TO 8 FEET TODAY AND INTO TONIGHT. WAVES
  SUBSIDING BELOW 4 FEET BY DAYBREAK MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
025 
WHUS73 KIWX 291509
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 AM EST SUN JAN 29 2012

LMZ043-046-292315-
/O.CON.KIWX.SC.Y.0012.000000T0000Z-120130T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1009 AM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS: WEST TO NORTHWEST AT 20 TO 25 KNOTS. GUSTS TO 30 KNOTS.
  WEST WINDS DIMINISHING TO 10 TO 20 KNOTS THIS EVENING.

* WAVES: 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
165 
WHUS73 KIWX 292131
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 PM EST SUN JAN 29 2012

LMZ043-046-300545-
/O.CON.KIWX.SC.Y.0012.000000T0000Z-120130T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
431 PM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS: WEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS EARLY EVENING.

* WAVES: 4 TO 8 FEET SUBSIDING TO 2 TO 4 FEET TOWARD MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
762 
WHUS73 KIWX 300341
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 PM EST SUN JAN 29 2012

LMZ043-046-301000-
/O.CON.KIWX.SC.Y.0012.000000T0000Z-120130T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1041 PM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS: WEST 10 TO 20 KNOTS DIMINISHING TO AROUND 10 KNOTS.

* WAVES: 4 TO 7 FEET SUBSIDING TO 2 TO 4 FEET TOWARD MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
987 
WHUS73 KIWX 301018
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 AM EST MON JAN 30 2012

LMZ043-046-301830-
/O.EXP.KIWX.SC.Y.0012.000000T0000Z-120130T1000Z/
/O.NEW.KIWX.SC.Y.0013.120130T1400Z-120131T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
518 AM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO 7 PM EST THIS EVENING. 

* WINDS: SOUTH WINDS 10 TO 20 KNOTS VEERING SOUTHWEST 15 TO 20
  KNOTS. FREQUENT GUSTS TO 25 KNOTS LATE MORNING THROUGH THE
  AFTERNOON.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 9:08 PM EST, 55 minutes earlier.

Area forecast discussion, Jan 28, 9:08 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
908 PM EST SAT JAN 28 2012

.UPDATE...
MAIN ITEM OF INTEREST FOR THE EVENING UPDATE IS SNOW POTENTIAL
LATE TONIGHT THROUGH SUNDAY MORNING. REGIONAL PROFILER DATA ACROSS
THE MID MS RIVER VALLEY INDICATING SLIGHT BACKING OF LOW LEVEL
WINDS ALLOWING FOR MODEST LOW LEVEL WARM ADVECTION ALONG
PREEXISTING STRONG LOW LEVEL BAROCLINIC ZONE. ALREADY BEGINNING TO
SEE SOME LIGHT RETURNS INCREASE ACROSS FAR NORTHERN ILLINOIS AND
WOULD SUSPECT THIS TREND TO CONTINUE OVER NEXT SEVERAL HOURS AND
SHIFT EASTWARD ACROSS THE SOUTHERN GREAT LAKES COINCIDENT WITH
THIS WARM ADVECTION/LOW LEVEL FRONTOGENESIS FORCING. DID ADD A
CHANCE OF -SN FOR THE LATE EVENING HOURS INTO THE OVERNIGHT FOR
APPROXIMATELY NORTHERN THIRD OF THE AREA.

OF GREATER CONCERN WILL BE VERY LATE TONIGHT INTO SUNDAY MORNING
AS A COMPACT AND VIGOROUS SHORT WAVE ACROSS THE NORTHERN PLAINS
DROPS SOUTHEAST INTO THE LOCAL AREA. A PLUME OF STEEP MID LEVEL
LAPSE RATES WILL ADVECT EASTWARD ACROSS THE LOCAL AREA BY 12Z AND
COMPACT NATURE OF UPPER WAVE WILL ALLOW FOR A STRONG ZONE OF DPVA
TO SET UP ACROSS MAINLY NORTHERN THIRD OF THE AREA. ONE LIMITING
FACTOR IN SNOW AMOUNTS WILL BE MOISTURE AVAILABILITY AS DEEPER
MOISTURE PROFILES WILL EXIST IN A SOMEWHAT NARROW WINDOW FROM 12Z
TO 18Z. HOWEVER...INCREASING LARGE SCALE FORCING TOWARD MORNING
WITH THE APPROACHING SHORT WAVE DOES RAISE CONCERNS GIVEN WHAT
SHOULD BE A FAVORABLE RESPONSE TO THIS FORCING. INGREDIENTS METHOD
APPROACH DOES INDICATE A NARROW WINDOW SUNDAY MORNING WITH GOOD
JUXTAPOSITION OF LOWER/MID LEVEL FORCING AND NEGATIVE EPV IN THE
700/500 HPA LAYER. CHANNELED NATURE OF UPPER VORT MAX...LOW/MID
LEVEL FRONTOGENESIS...POSSIBLE LAKE ENHANCEMENT...AND INSTABILITY
ALOFT DOES RAISE CONCERNS FOR BANDED NATURE TO SNOW AS DISCUSSED
IN PREVIOUS DISCUSSION. DID CONTEMPLATE HOISTING A WINTER WEATHER
ADVISORY FOR SWRN LOWER MI COUNTIES BUT WITH UNCERTAINTIES AS TO
HOW MESOSCALE DETAILS WILL EVOLVE AND LOWER CONFIDENCE IN MEETING
WIDESPREAD ADVISORY AMOUNTS...HAVE ISSUED AN SPS WITH 1 TO 3 INCH
AMOUNTS BUT WITH THE POSSIBILITY OF HIGHER AMOUNTS WHERE STRONGER
BANDING IS ABLE TO SET UP.

&&

.PREV DISCUSSION... /ISSUED 657 PM EST SAT JAN 28 2012/

AVIATION...
00Z TAFS...MAIN AVIATION FORECAST CONCERNS WILL BE POTENTIAL OF
SOME LIGHT SNOW LATE THIS EVENING...FOLLOWED BY MORE WIDESPREAD
CHANCE OF LIGHT SNOW ON SUNDAY MORNING ALONG WITH ASSOCIATED
CIG/VSBY RESTRICTIONS. LOW LEVEL WINDS ARE EXPECTED TO BACK MORE
WESTERLY LATER THIS EVENING WHICH WILL RESULT IN BAND OF MODEST LOW
LEVEL WARM ADVECTION INTO FAR NORTHERN INDIANA AND SOUTHERN LOWER
MICHIGAN LATE THIS EVENING. THIS FORCING MAY BE ENOUGH TO GENERATE
SOME LIGHT SNOW...BUT AT THIS TIME BETTER CHANCES WOULD APPEAR TO
BE ACROSS SOUTHERN LOWER MICHIGAN. FOR THE 00Z TAFS...HAVE MAINLY
JUST INDICATED SOME INCREASING MID CLOUDS IN ASSOCIATION WITH THIS
WARM ADVECTION. AFTER 10Z...ATTENTION WILL TURN TO SMALL BUT
VIGOROUS UPPER LEVEL DISTURBANCE DROPPING SOUTHEAST FROM WEST
CENTRAL MINNESOTA. LIGHT SNOW IS EXPECTED TO OVERSPREAD NORTHERN
INDIANA DURING THE EARLY MORNING HOURS AND BASED ON INCREASING
CONFIDENCE WITH THE TRACK OF THIS DISTURBANCE DID INCLUDE A PERIOD
OF IFR VSBY/CIGS AT KSBN...AND MVFR CONDITIONS AT KFWA DURING THE
MORNING WHERE INTENSITY OF THE SNOW IS EXPECTED TO BE LIGHTER.
ASSOCIATED SFC TROUGH PASSAGE WITH THIS SYSTEM WILL RESULT IN
SOUTHWEST WINDS BECOMING WESTERLY SUNDAY MORNING...WITH GUSTS TO
AROUND 25 KNOTS POSSIBLE.

PREV DISCUSSION... /ISSUED 449 PM EST SAT JAN 28 2012/

SHORT TERM...
THE CHALLENGES THIS PERIOD INCLUDE TIMING AND DEVELOPMENT OF SNOW
TONIGHT INTO SUNDAY. A WELL DEFINED UPPER LEVEL SYSTEM WAS OVER
THE NORTHERN PLAINS AND WILL RACE SOUTHEAST INTO THE WESTERN GREAT
LAKES REGION OVERNIGHT. FOR THIS PACKAGE...PREFER THE HI RES NCEP
MODELS...ESPECIALLY THE 12KM WRFARW THAT APPEAR TO HAVE
INITIALIZED THIS SYSTEM WELL. IT LOOKS LIKE THERE WILL BE A 6 TO
8 HOUR WINDOW WHERE FAVORABLE INSTABILITY COMBINED WITH SUPPORT
FROM THE UPPER LEVEL SYSTEM WILL BE ABLE TO GENERATE SOME
MESOBANDING WITH LOCALLY HIGHER SNOWFALL AMOUNTS. HAVE INCREASED
SNOW CHANCES OVER MAINLY NORTHERN AREAS WHERE GENERALLY 1 TO 2
INCHES OF SNOW IS EXPECTED. SOME LAKE ENHANCEMENT IS ALSO
LIKELY...ALTHOUGH DELTA T VALUES UPSTREAM LOW LEVEL MOISTURE AND
FETCH ARE MORE MARGINAL. LOCALIZED BANDING MAY BE ABLE TO PRODUCE
AMOUNTS GREATER THAN 4 INCHES. BLOWING SNOW MAY NEED TO BE ADDED
TO THE FORECAST GIVEN TEMPERATURES SEVERAL DEGREES BELOW FREEZING
AND BRISK WIND CONDITIONS.

LONG TERM...
RTN TO UNSEASONABLY MILD WX MARKS THE BEGINNING OF THE PD ON MON IN
RESPONSE TO FLATTEN MID LVL HGTS ACRS THE CONUS AND BLDG THERMAL
RIDGE ACRS THE LAKES THROUGH TUE. LEAD SHRT AMPLITUDE SW TROUGH
CROSSING THROUGH THE NRN PLAINS/SE CANADA OF LTL CONSEQUENCE OTHER
THAN SOME LIGHT RAIN LT TUE AFTN AND TUE NIGHT.

BEYOND THAT ALL MED RANGE GUIDANCE CONTS TO INDICATE A RATHER ABRUPT
PATTN REVERSAL TWD LT WEEK THROUGH NXT WEEKEND IN RESPONSE TO DVLPG
CNTRL/ERN US MEAN TROUGHING...DETAILS OF WHICH ARE STILL MIRED
W/CONSIDERABLE INTER/INTRA MODEL SPREAD AND OFFER LTL DETERMINISTIC
CONTINUITY TO HANG ONES HAT ON. HWVR GENERAL GIST OF SUGGESTED PATTN
CHG POINTS TO SIG DEEP LYRD TROUGH DVLPMNT ERN US DEPENDENT ON
SHAPE/EXTENT OF DVLPG WRN US RIDGING. DETAILS REMAIN A WASH THOUGH
W/LTL TO NO CONFIDENCE IN ANY ONE PARTICULAR MODEL PROGNOSTICATION.
AS SUCH LTL MEANINGFUL CHGS TO GRIDS WARRANTED BEYOND DY4 OTHER THAN
TO SCRAP DY6 POPS GIVEN CONSENSUS PLACEMENT OF MID LVL CONFLUENCE
ZONE SWD TWD THE OH RVR.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...T
AVIATION...MARSILI
UPDATE...MARSILI
Hazardous weather outlook, Jan 28, 9:19 PM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
919 PM EST SAT JAN 28 2012

INZ003>007-MIZ077>081-300230-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE
919 PM EST SAT JAN 28 2012 /819 PM CST SAT JAN 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

AN AREA OF LIGHT SNOW ACROSS NORTHERN ILLINOIS IS EXPECTED TO
OVERSPREAD SOUTHERN LOWER MICHIGAN DURING THE OVERNIGHT HOURS.
ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL PICK UP IN INTENSITY EARLY SUNDAY MORNING AND WILL
DIMINISH DURING THE AFTERNOON HOURS. 1 TO 3 INCHES OF SNOW
ACCUMULATION IS POSSIBLE...WITH ISOLATED HIGHER AMOUNTS ACROSS
MAINLY ACROSS SOUTHWEST LOWER MICHIGAN. IN ADDITION...WEST TO
NORTHWEST WINDS GUSTING TO 20 TO 30 MPH WILL RESULT IN AREAS OF
BLOWING AND DRIFTING SNOW.

SOME LIGHT LAKE EFFECT SNOW SHOWERS ARE POSSIBLE INTO SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

MEASURED SNOWFALL AMOUNTS LATE TONIGHT INTO SUNDAY WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-300230-
NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
919 PM EST SAT JAN 28 2012 /819 PM CST SAT JAN 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT SNOW WILL OVERSPREAD THE ENTIRE REGION SUNDAY MORNING.
ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE WITH LOCALIZED HIGHER
AMOUNTS ACROSS FAR NORTHERN INDIANA AND EXTREME NORTHWEST OHIO.

.SPOTTER INFORMATION STATEMENT...

MEASURED SNOWFALL AMOUNTS ON SUNDAY WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-300230-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
919 PM EST SAT JAN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

GUSTS TO NEAR GALE FORCE WILL PERSIST THIS EVENING. HAZARDOUS
CONDITIONS FOR SMALL CRAFT WILL CONTINUE DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SUNDAY AND SUNDAY
NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jan 28, 8:34 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
834 PM EST SAT JAN 28 2012

INZ003>007-MIZ077>081-290845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE
834 PM EST SAT JAN 28 2012 /734 PM CST SAT JAN 28 2012/

...ACCUMULATING SNOW LATE TONIGHT THROUGH SUNDAY MORNING...

A FAST MOVING UPPER LEVEL DISTURBANCE DROPPING SOUTHEAST OUT OF
THE NORTHERN PLAINS TONIGHT WILL REACH THE SOUTHERN GREAT LAKES
REGION TOWARD MORNING. SOME LIGHT SNOW MAY DEVELOP WELL OUT AHEAD
OF THIS DISTURBANCE ACROSS EXTREME NORTHERN INDIANA INTO SOUTHERN
LOWER MICHIGAN AFTER MIDNIGHT. SNOW WILL PICK UP IN COVERAGE AND
INTENSITY CLOSER TO SUNRISE AS THE DISTURBANCE APPROACHES AND WILL
CONTINUE THROUGH THE LATE MORNING HOURS BEFORE TAPERING OFF TO
SCATTERED LIGHT SNOW SHOWERS OR FLURRIES SUNDAY AFTERNOON. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...HOWEVER THE NATURE
OF THIS SYSTEM IS SUCH THAT ISOLATED HIGHER SNOW AMOUNTS WILL BE
POSSIBLE...ESPECIALLY ACROSS FAR SOUTHWEST LOWER MICHIGAN WHERE
SOME LAKE ENHANCEMENT IS POSSIBLE THAT COULD STRENGTHEN SNOW BANDS
SUNDAY MORNING. IN ADDITION...WEST TO NORTHWEST WINDS GUSTING TO
20 TO 30 MPH WILL LEAD TO AREAS OF BLOWING AND DRIFTING SNOW ON
SUNDAY.

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.